How to discontinue Intuniv

Discussion in 'General Parenting' started by Jules71, Aug 29, 2012.

  1. Jules71

    Jules71 Warrior Mom since 2007

    Just curious how it is recommended to discontinue Intuniv. difficult child has been taking 2 Mg for over a year. I have heard to titrate down but we only have two 1 Mg tablets left. The doctor we saw last seemed to think it would be ok to have him take the 1 Mg for a couple days and then just stop. Does anyone have experience with doing this?

    I kind of hate to do medication changes right when school is starting (next week). I wonder if I should wait. I just refilled his 2 Mg not long ago. Do you think it would be better to get a couple weeks of school under our belt or just do it now?

    Then we are adding Strattera. I don't want to make all the changes at once.
     
  2. InsaneCdn

    InsaneCdn Well-Known Member

    Strattera takes time to build up in the system. If the other medication is doing anything at all, I'd be wary of stopping it before starting the Strattera, unless the psychiatrist or pharmacist have told you there is a drug interaction problem.

    It can take 6 weeks to 3 months to work Strattera up to an effective dosage, we've been told.
     
  3. Jules71

    Jules71 Warrior Mom since 2007

    Right now he takes Concerta and Intuniv. They want to keep him on his Concerta and add Strattera. We just need to stop the Intuniv.
     
Loading...